Hey all, it's me again. Sorry I keep posting, I just have no one to go to! For the last week or so, I keep throwing up. It started with a day where I threw up four or five times. My doctor said I had acid reflux, and gave me some pills for that, and anti-nausea pills to make those pills keep me from throwing up. Since then, whether I take acid reflux or anti-nausea pills or not, I keep throwing up. It only happens when I'm moving around a lot which means every time I go to work I get sent home from throwing up. It's not only seriously humiliating, but also debilitating. A trip to the grocery store ends up with me telling my SO "We need to go. Like now. Or I'm going to make sure NO ONE shops hungry here." Anyone else know what that's like?
Oh, I forgot to mention, I also feel like there's a knot of air in the diaphram area, and I also end up getting really really hot, sweating all over, and dizzy before I throw up. I'm nauseated all the time.
Sorry to hear this.
What other meds do you take? could it be side effect or reaction to them?
What time do you take meds? And does vomitting start only after you've had meds? These are a few of the things to think about. But with some of the other symptoms it sounds that at least some tests should be run, & not just assumed that acid-reflux or such. You need to be a strong personal advocate to your dr. for yourself. Sometimes Dr,s need reminded that you are the pt. who knows, experiences, & feels the symptoms & they are the ones to find out what is wrong. Just a thought.
Keep us posted. Good luck
Binx, Has the vomiting stopped? If not, you need to see a dr. in person ASAP & get checked thoroughly---for food poisoning, GI blockage, pregnancy, virus, ETC.---i.e., everything that can cause persistent vomiting.
Note that my list is (sadly) REALLY SHORT, as I don't even KNOW all the things that might cause this to happen! And, like ACOhio said, I'm also sitting here wondering WHY your dr. assumed acid reflux & prescribed a new med so precipitously. (My own drs. are not so quick to Dx & prescribe; and further, none would be likely to do so over the phone.)
Please post when you can & let us know how you're doing. Best wishes, Vee
Forgot to ask: do you still have your GALLBLADDER?
But BIGGEST QUESTION is whether you've seen your dr. in person & minimally had bloodwork done, plus all other tests deemed necessary. I think you must have him/her rule out any issues with your major organs, and ASAP (like kidney, liver, adrenal, & all the other biggies).
I sure hope you've gotten better answers by now. Am REALLY thinking of you! Bye, from Vee
Last edited by VeeJ; 05-22-2008 at 07:35 AM.
Reason: added a paragraph
Hi, I'm sorry that is happening to you; I've had sudden nausea and vomiting over the years for what seemed to be no reason. And that was it, I had no stomach pains or reflux or anything. I don't really know what my cause was, but...I do get migraines; I used to just get migraines without the headache (it was just auras & ear ringing & smelling weird things). However, my migraines have worsened over time and I also get naueaus. But I think i've sort of now (after looking back in time) correlated my nausea & vomiting with my migraines. I had one episode where I was eating out, I took my first bite, then suddenly got very nauseaus, then had to run to the bathroom & vomited like crazy. Then I felt very strange and I was out of it..Like I couldn't think too straight. I became extremely sleepy, and did fall asleep very early. I felt a bit queasy the next day, then started smelling things really strongly. I think it was 2 days after that happened, I developed an excruciating migrainous headache. I've since noticed that I can get these weird symptoms one or more days before I have a full blown migraine. Sometimes I only get visual disturbances; sometimes I just feel funny; soemtimes I get nausea and a headache; so I get different symptoms at differnt times. I now think my sudden nausea & vomiting might be migraine related. I can't be sure, b/c I never had any extensive testing for it, but it's just a hunch of mine.
But like the others said, it can be due to different things & I know gallbladder is a big one. Also you might have upper GI issues...but definitely see a doctor for it.
Hey all. Thanks so much for your replies. I do still have my gall bladder. I'm not pregnant (had a test run at the doctors office) and things aren't much better. I throw up at least once a day, although it can be much worse, where I don't stop vomiting until I have nothing left and I still have dry heaves. My regular doctor thought it was a bladder infection? I have an appointment with my rheumatologist on Wednesday, and I'm setting up an appointment with a GI doctor as well. I do get migraines, but this has been going on for about 2 weeks now and I still haven't gotten one, so i don't think it's migraine related- This time at least. But I'll definately remember that for in the future.
for an update- I saw my Rheummy and he had no idea what could be the problem, but doubted it was Lupus involved. That weekend I stopped taking my Birth Control, as I was done with he pack, and suddenly No nausea! Since I stopped taking it, I've been fine. My only confusion is, I was on that pill for over a year with NO symptoms. I was on it with my meds for about 2 months, NO problems. Then one night I wake up and all of a sudden it makes me severely nauseated? Its very confusing for me but I'm just thankful that I found the problem. Now I just need to find a new pill...
Binx, hi! You know, you just gave us an example of how incredibly hard it is to be a doctor---or a patient, for that matter. When is something "causal"? As in---Was your vomiting caused by your BC pills? Or did your vomiting just occur proximate in time, but unrelated to your pills?
Is vomiting a known side effect with your BC pills?
In my area, we still had GI & stomach "bugs" hitting hard as lkate as May. Were any friends & colleagues sick, too?
In any event, I'm glad you're feeling better. Take good care, Vee
No one around me has had the stomach flu in months. I tried taking my Birth Control again, after the standard week off. Sure enough, I started getting severely nauseated once again. It's stunning. My SO and I are both in shock. Literally overnight I became unable to take a pill I've taken for year!
Naseau tends to be a side effect of all birth control pills, but one I almost never suffer. Mood swings, sure, but this is the first tie I've ever gotten this sick over one, and I've had some bad side effects.